News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Chest symptoms

Question: Pin like Pain on Left Chest Side


 WagonWoman - Wed Feb 28, 2007 3:44 pm

I'm a 45 year old female. I am overweight, but active, with no breathing problems unless overworked. I do have weak leg veins (heredity) and wear compression stockings every day.
I've recently been having a pain to the left of center in my chest. It feel like someone is sticking me with a needle, and lasts for only a moment. They seem to happen in clusters. I can have a few within 15 minutes, and then none at all for a couple hours or so.
My father is 80 and had colon cancer, but is cancer free now. He also has bad leg veins and is prone ot blood clots. My mother is 79 with no history of bad health, other than she had a TIA last month. She is perfectly fine now. As for me, I have been healthy all my life. Tonsils out as a child. Given birth to two normal children, 1 vaginally, the other by C-section. I've had carpel tunnel surgery in my right hand. I don't smoke (quit 8 yrs ago). I did have a problem with palpatations (about 5 yrs ago) but my cardiologist didn't find anything wrong with me and we discovered I needed to give up caffeine.
What could be causing this pain?
 Dr. Chan Lowe - Wed Feb 28, 2007 8:28 pm

User avatar The pain you are describing sounds as if it may be costochondritis. This is inflammation of the rib joints where the bony part becomes more cartilaginous. It can be quite painful. If you push on the area where they pain is it will generally cause a similar pain with this condition. Treatment is with NSAIDS such as ibuprofen as needed. Dosing is based on the bottle's recommendations.

If the pain does not resolve in the next few days or starts getting worse I recommend that you be evaluated by your doctor. Also, if you have any reason to not take a non-steroidal antiinflammatory medication discuss this with your doctor before doing so.

Hope this helps.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here